Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Mar 21, 2021, 10:00 AM EDT for Brantley County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2021, 10:00 AM EDT (14:00 UTC)
- Expired
- Mar 21, 2021, 11:00 AM EDT
- In force
- 60 min
- Issued by
- NWS Jacksonville, FL
County Brantley County, GA
The radar
The Jacksonville radar (KJAX), 84 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 424 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 442 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
760
WWUS82 KJAX 211400
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
1000 AM EDT Sun Mar 21 2021
GAZ152-211500-
Brantley GA-
1000 AM EDT Sun Mar 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BRANTLEY COUNTY UNTIL
1100 AM EDT...
* At 959 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Nahunta. This storm was nearly
stationary.
* Small hail and minor flooding due to heavy rainfall is possible
with this storm.
* Locations impacted include...
Nahunta and Raybon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3116 8192 3117 8201 3126 8198 3127 8193
3123 8189
TIME...MOT...LOC 1359Z 181DEG 1KT 3120 8195
$$
SHASHYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Mar 21, 7:56 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Mar 21, 7:56 AM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
756 AM EDT Sun Mar 21 2021
.UPDATE...
Periods of stronger north-northeast winds will be realized along
coastal areas mainly from Duval county northward so raised wind
advisory for a quick update this morning, and adjusted POPs
upward over extreme northeast FL into inland southeast GA.
&&
.AVIATION...
[Through 12Z Monday]
Widespread IFR cigs early this morning with areas with MVFR vsby
in rain/showers/mist. MVFR vsby for several hours today for all
TAFs, except for GNV which is south of the better forcing from the
sfc low and upper level trough. A period IFR vsby not out of the
question during the day for CRG, JAX, SSI, SGJ, and VQQ. Expect
some let up in the showers tonight, but may need additional
changes if showers persist a bit longer over northeast FL. Not
expecting much change in cigs for tonight. Sustained northerly
winds around 12-20 kt today and gusts to about 25 kt, but overall
lower wind speeds for VQQ and GNV.
&&
.PREV DISCUSSION [417 AM EDT]...
.NEAR TERM [Through Tonight]...
Breezy north-northeasterly winds will continue throughout the day
with winds becoming less strong overnight and into tomorrow
morning as the gradient between high pressure off to the north and
an inverted coastal trough begins to weaken. Showers will continue
to expand inland from offshore today with chances for
precipitation remaining highest along the coastline before
dropping in the late evening as the influence of the inverted
trough over the region begins to weaken. High temperatures for
today Will reach into the 60s with overcast and mostly cloudy
skies, with overnight low temperatures dropping down into the
upper 40s and lower to mid 50s.
.SHORT TERM [Monday Through Tuesday]...
Upper ridge builds over forecast area Monday and Monday night,
then shifts eastward over the western Atlantic Tuesday. This
leads to a weakening of the Nor'easter affecting forecast area.
Models suggest low POPs for coastline and coastal waters for
a potential band of showers Monday night and Tuesday. Otherwise,
dry conditions expected. Warming trend expected this period,
with high temperatures in the upper 60s to lower 70s Monday,
increasing to the lower-mid 70s se GA, 75-80 ne FL Tuesday.
.LONG TERM [Wednesday Through Sunday]...
Warmer conditions expected during this period with upper ridging
over southwestern Atlantic and south to southwest surface flow
across forecast area. Storm track during this period will
remain well W and N of forecast area...with a cold front
eventually moving across forecast area Saturday. Rain chances
appear limited to our western GA counties Wed-Thu...spreading
eastward Fri/Sat.
.MARINE...
Elevated conditions will persist, but slowly decrease through early
next week, as the region will be between strong high pressure to the
north northeast and an inverted trough over the coastal waters. The
high will build more toward the east northeast Tuesday into
Wednesday, with the coastal trough dissipating. The high will build
to the east Thursday, then southeast Thursday night. A cold front
will move into area late Thursday night and Friday, then stall into
Saturday.
Rip Currents: SE GA High through Monday
NE FL High through Monday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 61 49 70 51 74 / 80 20 0 0 10
SSI 62 55 66 56 70 / 70 30 0 10 10
JAX 63 55 67 56 74 / 70 30 10 10 10
SGJ 67 57 68 58 74 / 60 40 10 10 10
GNV 66 52 71 53 79 / 30 20 0 0 0
OCF 69 54 75 55 81 / 20 20 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday afternoon for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
High Surf Advisory until 2 PM EDT Monday for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
Wind Advisory until 2 AM EDT Monday for Coastal Duval-Coastal
Nassau.
GA...High Rip Current Risk through Monday afternoon for Coastal
Camden-Coastal Glynn.
High Surf Advisory until 2 PM EDT Monday for Coastal Camden-
Coastal Glynn.
Wind Advisory until 2 AM EDT Monday for Coastal Camden-Coastal
Glynn.
AM...Small Craft Advisory until 2 PM EDT Monday for Coastal waters
from St. Augustine to Flagler Beach FL out 20 NM-Waters
from St. Augustine to Flagler Beach FL from 20 to 60 NM.
Small Craft Advisory from 7 AM to 2 PM EDT Monday for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Waters from Altamaha Sound GA to Fernandina Beach
FL from 20 to 60 NM-Waters from Fernandina Beach to St.
Augustine FL from 20 to 60 NM.
Gale Warning until 7 AM EDT Monday for Coastal waters from
Altamaha Sound to Fernandina Beach FL out 20 NM-Coastal
waters from Fernandina Beach to St. Augustine FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM-Waters from Fernandina Beach to St. Augustine
FL from 20 to 60 NM.
&&In the hours before
Local storm report, Mar 21, 7:13 AM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
713 AM EDT SUN MAR 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 AM NON-TSTM WND GST 2 N MAYPORT 30.42N 81.41W
03/21/2021 M50 MPH AMZ452 FL MESONET
HUGUENOT PARK REPORTED A 50 MPH WIND GUST FROM THE NORTH.
&&
MZLocal storm report, Mar 21, 7:15 AM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
715 AM EDT SUN MAR 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 AM NON-TSTM WND GST 4 W MAYPORT 30.39N 81.48W
03/21/2021 M45 MPH Duval FL MESONET
WIND GUST OF 45 MPH REPORTED ON BUCK ISLAND.
&&
MZLocal storm report, Mar 21, 7:19 AM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
719 AM EDT SUN MAR 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 AM NON-TSTM WND GST WSW MAYPORT 30.38N 81.42W
03/21/2021 M41 MPH Duval FL AWOS
WIND GUST OF 41 MPH REPORTED IN MAYPORT.
&&
MZLocal storm report, Mar 21, 9:01 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
901 AM EDT SUN MAR 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM NON-TSTM WND GST 5 E BRUNSWICK 31.15N 81.38W
03/21/2021 M44 MPH Glynn GA ASOS
ST. SIMONS ISLAND AIRPORT REPORTED A 44 MPH WIND GUST
FROM THE NORTHEAST.
&&
MZLocal storm report, Mar 21, 9:54 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
954 AM EDT SUN MAR 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM NON-TSTM WND GST 3 SSW FERNANDINA BEACH 30.62N 81.47W
03/21/2021 M45 MPH Nassau FL AWOS
FERNANDINA BEACH AIRPORT REPORTED 45 MPH WIND GUST FROM
THE NORTHEAST.
&&
MZSpecial weather statement, Mar 21, 10:00 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1000 AM EDT Sun Mar 21 2021
GAZ152-211500-
Brantley GA-
1000 AM EDT Sun Mar 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BRANTLEY COUNTY UNTIL
1100 AM EDT...
* At 959 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Nahunta. This storm was nearly
stationary.
* Small hail and minor flooding due to heavy rainfall is possible
with this storm.
* Locations impacted include...
Nahunta and Raybon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3116 8192 3117 8201 3126 8198 3127 8193
3123 8189
TIME...MOT...LOC 1359Z 181DEG 1KT 3120 8195
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 2:42 AM EDT | Small Craft Advisory | JAX | 61 hr | |
| Mar 21, 6:53 AM EDT | Wind Advisory | JAX | Duval, Nassau | 19 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.